MAUDE Adverse Event Report: STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 5MM, 150 X 40MM; PIN, FIXATION, THREADED

STRYKER GMBH SELF-DRILLING HALF PIN APEX Ø 5MM, 150 X 40MM; PIN, FIXATION, THREADED
Catalog Number 50185150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Agent reported that a the tip of an apex fiche remained in the patient's body.10 minutes delay in the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by over torque during insertion.The device inspection revealed the following: the front tip of the returned self-drilling half apex pin is indeed completely broken / snapped off during insertion.The microscope investigation showed severe deformation of the screw thread.This indicates that far too much mechanical force had been applied during insertion which finally led to the breakage of the tip.The operative technique guide explains how to correctly insert the pin to avoid such an incident: "pin insertion guidelines when inserting the pin by power, using a low speed will limit the temperature increase, which can cause bone necrosis.Do not use excessive axial force.[.] insert the pins 90° to the long axis of the bone to reduce pull in and push out forces on the pins." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
SELF-DRILLING HALF PIN APEX Ø 5MM, 150 X 40MM
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8915010
Report Number0008031020-2019-01094
Device Sequence Number16631422
Product Code JDW
UDI-Device Identifier07613327091939
UDI-Public07613327091939
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K001886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number50185150
Device Lot NumberV36647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1